MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 723.52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during pars plana vitrectomy procedure in the left eye, an ophthalmic scissors tip broke off and fell into the eye.Piece of metal was removed.Surgery was completed with no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The sample only consisted of the metal tube with the scissor insert still embedded in it.The handle was not part of the delivery.The sample was provided in a little plastic container.None of the original packaging material was used for the shipment.The sample evidently shows macroscopic signs of damage.Apart from being broken away from the handle, it can be seen that one of the scissor blades was missing.The missing blade was not provided.There was no signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope under various magnifications.The fractured surface was assessed and does not show any abnormalities that would indicate a root cause for the breakage.As the blister was opened by the customer and per the initial report description, the product was handled and used on a patient.The situation in which the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is therefore confirmed but the root cause cannot be conclusively identified by this investigation.It cannot be determined how or where the damage to the sample occurred.Therefore, a root cause for the customer's reported event could not be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19200096
Report Number3003398873-2024-00044
Device Sequence Number20815151
Product Code HNF
UDI-Device Identifier07612717070950
UDI-Public(01)07612717070950(17)260131(11)230216(10)15CNJK(21)NA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number723.52
Device Lot Number15CNJK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale